Ask a doctor

Why Does my Face Burns Constantly After Perlane?

I had 3 syringes of Perlane 7 weeks ago in my NF,ML and chin. My face started burning underneath constantly about 5 days ago. Seems that my capillaries are breaking, too.My nose is burning inside as well.

Doctor Answers (5)

Perlane and skin sensitivities

+1

It is very difficult to answer your question without seeing your pictures - but based on what you are describing, it sounds like you need to follow up with your provider for further assessment. What you are describing doesn't typically come from facial fillers, especially 7 weeks post-treatment.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Facial Burning and Capillaries Unlikely Seven Weeks after Perlane

+1

Dear writer, You are most likely experiencing a new onset, or a flare, of a condition known as rosacea. Yours may be mostly the type that we call 'telangiectatic' because it manifests mostly by redness, flushing and blood vessels (telangiectasiae) on the face, without any acne lesions or other changes. It is highly unlikely that your symptoms are related to your Perlane injection several weeks ago. Your doctor may be able to help you eliminate the redness and blood vessels by treating you with an IPL (Intense Pulse Light) source, or a PDL (Pulsed Dye Laser).

Miami Dermatologic Surgeon
5.0 out of 5 stars 12 reviews

Burning of the Face Seven Weeks After Perlane Injections

+1

Symptoms such as burning skin and breaking capillaries are not typically due to facial fillers such as Perlane. They are much more commonly due to either rosacea or peri-oral dermatitis which could have been triggered by your injections although seven weeks is a long time for this to happen. It would be appropriate for you to be evaluated by a dermatologist for an exact diagnosis.

 

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/radiesse/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Facial burning after Perlane

+1
The likelihood of an allergic reaction after 7 weeks is very small. Allergic reactions usually happen within 3-10 days. The perioral area is prone to a number of rashes, like perioral dermatitis, seborrheic dermatitis, acne and eczema. Perioral dermatitis can be exacerbated by heavy or occlusive moisturizers or cortisone creams. I recommend an evaluation by your injecting physician and/or a board certified dermatologist for a more definitive diagnosis and treatment.
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Facial burning after Perlane

+1

 I have never heard this complaint before. However, if I had a patient with this problem I would call the Medicis (makers of perlane) support line first, then see and examine the patient thoroughly. 

Seven weeks is a long time later to develop an allergic reaction but you have to think about that first and then rule out other things that may be causing this later.  If no obvious reason for the pain after a good examination by your surgeon you may want to try a steriod dose pack.  This may help if the cause of the pain is inflammatory in nature.  Good luck.

Jacksonville Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.